Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 72, NWS Milwaukee, WI

October 3, 2012

NWS Milwaukee, WI issued this small craft advisory at Oct 3, 2012, 3:43 PM CDT. It took effect at Oct 4, 2012, 1:00 PM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 3:43 PM CDT (20:43 UTC)
In effect from
Oct 4, 2012, 1:00 PM CDT
Expired
Oct 6, 2012, 9:39 AM CDT
In force
45 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WHUS73 KMKX 032043
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 PM CDT WED OCT 3 2012

...STRONG SYSTEM TO BRING WINDY CONDITIONS THURSDAY AND FRIDAY...

.SOUTHWEST WINDS THURSDAY AND WEST WINDS THURSDAY NIGHT AND
FRIDAY WILL LIKELY GUST TO SMALL CRAFT ADVISORY LEVELS AT TIMES AS
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE
REGION. WAVES WILL GENERALLY NOT GET OUT OF HAND DUE TO THE
OFFSHORE NATURE OF THE WINDS...WITH THE HIGHEST WAVES TOWARD OPEN
WATERS.

LMZ643>646-040445-
/O.NEW.KMKX.SC.Y.0072.121004T1800Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
343 PM CDT WED OCT 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 10 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO
10 PM CDT FRIDAY. 

* WINDS: SOUTHWEST AT 15 TO 25 KNOTS THURSDAY AFTERNOON...VEERING
  WEST FOR THURSDAY NIGHT AND FRIDAY.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
11 follow-up statements
410 
WHUS73 KMKX 040235
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 PM CDT WED OCT 3 2012

...STRONG SYSTEM TO BRING WINDY CONDITIONS THURSDAY AND FRIDAY...

.SOUTHWEST WINDS THURSDAY AND WEST WINDS THURSDAY NIGHT AND
FRIDAY WILL LIKELY GUST TO SMALL CRAFT ADVISORY LEVELS AT TIMES
AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE
REGION. WAVES WILL GENERALLY NOT GET OUT OF HAND DUE TO THE
OFFSHORE NATURE OF THE WINDS...WITH THE HIGHEST WAVES TOWARD OPEN
WATERS.

LMZ643>646-041045-
/O.CON.KMKX.SC.Y.0072.121004T1800Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
935 PM CDT WED OCT 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
10 PM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
10 PM CDT FRIDAY. 

* WINDS: SOUTHWEST AT 15 TO 25 KNOTS THURSDAY AFTERNOON...
  VEERING WEST FOR THURSDAY NIGHT AND FRIDAY. 

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
783 
WHUS73 KMKX 040851
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 AM CDT THU OCT 4 2012

...GUSTY WINDS DEVELOPING THIS AFTERNOON CONTINUING THROUGH FRIDAY...

.STRONG LOW PRESSURE MOVING ACROSS NORTHERN MINNESOTA WILL DRAG A
VIGOROUS COLD FRONT ACROSS LAKE MICHIGAN THIS AFTERNOON. BREEZY
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT EARLY
THIS AFTERNOON.  

BEHIND THE FRONT...BLUSTERY WEST WINDS WILL PULL MUCH COLDER AIR
ACROSS THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN. THESE
CONDITIONS WILL RESULT IN GUSTY WEST WINDS TONIGHT THROUGH FRIDAY. 

WAVE HEIGHTS ARE EXPECTED TO REMAIN LOW OVER THE NEARSHORE WATERS 
DUE TO THE OFFSHORE NATURE OF THE WINDS...WITH THE HIGHEST WAVES
TOWARD OPEN WATERS.

LMZ643>646-041700-
/O.CON.KMKX.SC.Y.0072.121004T1800Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
351 AM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM CDT FRIDAY. 

* WINDS: SOUTHWEST 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS
  LATE THIS MORNING AND EARLY AFTERNOON WITH GUSTS TO 30 KNOTS.
  WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT AND FRIDAY
  WITH GUSTS TO 30 KNOTS. 

* WAVES: MOSTLY 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MBK

WWW.WEATHER.GOV/MKX
902 
WHUS73 KMKX 041408
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 AM CDT THU OCT 4 2012

...GUSTY WINDS DEVELOPING THIS AFTERNOON CONTINUING THROUGH
FRIDAY...

.STRONG LOW PRESSURE MOVING ACROSS NORTHERN MINNESOTA WILL DRAG A
VIGOROUS COLD FRONT ACROSS LAKE MICHIGAN THIS AFTERNOON. BREEZY
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT EARLY
THIS AFTERNOON.

BEHIND THE FRONT...BLUSTERY WEST WINDS WILL PULL MUCH COLDER AIR
ACROSS THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN. THESE
CONDITIONS WILL RESULT IN GUSTY WEST WINDS TONIGHT THROUGH
FRIDAY.

WAVE HEIGHTS ARE EXPECTED TO REMAIN LOW OVER THE NEARSHORE WATERS
DUE TO THE OFFSHORE NATURE OF THE WINDS...WITH THE HIGHEST WAVES
TOWARD OPEN WATERS.

LMZ643>646-042215-
/O.CON.KMKX.SC.Y.0072.121004T1800Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
908 AM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM CDT FRIDAY. 

* WINDS: SOUTHWEST 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS 
  LATE THIS MORNING AND EARLY AFTERNOON WITH GUSTS TO 30 KNOTS. 
  WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT AND FRIDAY 
  WITH GUSTS TO 30 KNOTS. 

* WAVES: MOSTLY 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
094 
WHUS73 KMKX 042023
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT THU OCT 4 2012

...GUSTY WINDS CONTINUING THROUGH FRIDAY...

.STRONG LOW PRESSURE MOVING JUST NORTH OF THE GREAT LAKES TONIGHT
AND FRIDAY WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA.
ADDITIONALLY...MUCH COOLER BEHIND AN EXITING COLD FRONT WILL
RESULT IN LESS STABLE CONDITIONS OVER THE RELATIVELY WARMER
WATERS OF LAKE MICHIGAN. THESE CONDITIONS WILL RESULT IN GUSTY
WEST WINDS PERSISTING TONIGHT THROUGH FRIDAY.

WAVE HEIGHTS ARE EXPECTED TO REMAIN LOW OVER THE NEARSHORE WATERS
DUE TO THE OFFSHORE NATURE OF THE WINDS...WITH THE HIGHEST WAVES
TOWARD OPEN WATERS.

LMZ643>646-050430-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT FRIDAY. 

* WINDS: WESTERLY AT 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: MOSTLY 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
479 
WHUS73 KMKX 050209
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CDT THU OCT 4 2012

...BRISK AND GUSTY WINDS CONTINUING THROUGH FRIDAY...

.STRONG LOW PRESSURE MOVING JUST NORTH OF THE GREAT LAKES TONIGHT
AND FRIDAY WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA.
ADDITIONALLY...MUCH COOLER BEHIND AN EXITING COLD FRONT WILL
RESULT IN LESS STABLE CONDITIONS OVER THE RELATIVELY WARMER
WATERS OF LAKE MICHIGAN. THESE CONDITIONS WILL RESULT IN GUSTY
WEST WINDS PERSISTING TONIGHT THROUGH FRIDAY.

WAVE HEIGHTS ARE EXPECTED TO REMAIN LOW OVER THE NEARSHORE WATERS
DUE TO THE OFFSHORE NATURE OF THE WINDS...WITH THE HIGHEST WAVES
TOWARD OPEN WATERS.

LMZ643>646-051015-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
909 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT FRIDAY. 

* WINDS: WESTERLY AT 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: MOSTLY 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
733 
WHUS73 KMKX 050839
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT FRI OCT 5 2012

...BLUSTERY WINDS CONTINUING TODAY...

.A LINGERING TIGHT PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER
LAKE MICHIGAN WILL RESULT IN BLUSTERY WEST WINDS CONTINUING TODAY
INTO THIS EVENING. THE STRONGEST WIND GUSTS WILL BE TOWARD THE
OPEN WATER. 

WAVE HEIGHTS ARE EXPECTED TO REMAIN LOW OVER THE NEARSHORE WATERS
DUE TO THE OFFSHORE NATURE OF THE WINDS...WITH THE HIGHEST WAVES
TOWARD OPEN WATERS. THE WINDS ARE EXPECTED TO DIMINISH SLIGHTLY
TONIGHT. 

LMZ643>646-051645-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: WESTERLY AT 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: MOSTLY 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
494 
WHUS73 KMKX 051419
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 AM CDT FRI OCT 5 2012

...BLUSTERY WINDS THROUGH THIS EVENING...

.A LINGERING TIGHT PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER
LAKE MICHIGAN WILL RESULT IN BLUSTERY WEST WINDS THROUGH THIS
EVENING. THE STRONGEST WIND GUSTS WILL BE TOWARD THE OPEN WATER.

WAVE HEIGHTS ARE EXPECTED TO REMAIN LOW OVER THE NEARSHORE WATERS
DUE TO THE OFFSHORE DIRECTION OF THE WINDS...WITH THE HIGHEST
WAVES TOWARD OPEN WATERS. THE WINDS WILL DIMINISH SLIGHTLY
TONIGHT.

LMZ643>646-052230-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
919 AM CDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: WEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.

* WAVES: 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
962 
WHUS73 KMKX 052038
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT FRI OCT 5 2012

...WINDS DIMINISHING THIS EVENING...

.THE PRESSURE GRADIENT WILL GRADUALLY RELAX OVERNIGHT AS LOW
PRESSURE MOVES NORTHEAST. WIND GUSTS SOUTH OF PORT WASHINGTON HAVE
ALREADY DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA...SO
CANCELLED THE HEADLINE FOR THOSE ZONES. AREAS NORTH OF PORT
WASHINGTON WILL CONTINUE TO BE SUSCEPTIBLE TO WIND GUSTS UP TO 25
KNOTS THROUGH EARLY EVENING. THE STRONGEST WIND GUSTS WILL REMAIN
TOWARD THE OPEN WATER.

WAVE HEIGHTS WILL REMAIN LOW OVER THE NEARSHORE WATERS DUE TO THE
OFFSHORE DIRECTION OF THE WINDS...WITH THE HIGHEST WAVES TOWARD
OPEN WATERS. THE WINDS WILL DIMINISH SLIGHTLY OVERNIGHT.

LMZ644>646-052145-
/O.CAN.KMKX.SC.Y.0072.000000T0000Z-121006T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
338 PM CDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WEST WINDS DIMINISHED TO 10 TO 20 KNOTS LATE THIS AFTERNOON...THUS
SMALL CRAFT ADVISORY WAS CANCELLED. 

$$

LMZ643-060300-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-121006T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
338 PM CDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: WEST 15 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
460 
WHUS73 KMKX 060206
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT FRI OCT 5 2012

...WINDS SHOULD INCREASE AGAIN LATE...

.A RATHER TIGHT PRESSURE GRADIENT WILL BRING INCREASING WEST WINDS
LATER TONIGHT. THE STRONGEST WIND GUSTS AND HIGHER WAVES WILL
BE TOWARD THE OPEN WATER.

LMZ644-061015-
/O.EXB.KMKX.SC.Y.0072.000000T0000Z-121006T1100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
906 PM CDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT
SATURDAY. 

* WINDS: WEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-061015-
/O.EXT.KMKX.SC.Y.0072.000000T0000Z-121006T1100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
906 PM CDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CDT
SATURDAY. 

* WINDS: WEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
875 
WHUS73 KMKX 060851
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 AM CDT SAT OCT 6 2012

...BRISK WINDS LINGERING THIS MORNING...

.ANOTHER COLD FRONT MOVING ACROSS SOUTHERN WISCONSIN AND LAKE
MICHIGAN WILL MAINTAIN BRISK AND GUSTY WEST TO NORTHWEST WINDS
THROUGH MID TO LATE MORNING. WINDS WILL SLIGHTLY LOWER FOR THE
AFTERNOON AND REMAIN JUST UNDER SMALL CRAFT ADVISORY CRITERIA. THE
STRONGEST WINDS AND HIGHEST WAVES WILL BE TOWARD THE OPEN WATER.

LMZ645-646-061500-
/O.EXB.KMKX.SC.Y.0072.000000T0000Z-121006T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
351 AM CDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-061500-
/O.EXT.KMKX.SC.Y.0072.000000T0000Z-121006T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
351 AM CDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUT HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
GEHRING

WWW.WEATHER.GOV/MKX
654 
WHUS73 KMKX 061439
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
939 AM CDT SAT OCT 6 2012

...WINDS WILL CONTINUE TO DIMINISH TODAY...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE WELL NORTHEAST OF
THE REGION...AND HIGH PRESSURE IN THE NORTHERN HIGH PLAINS...WILL
CONTINUE TO WEAKEN TODAY. RESULTING NORTHWEST WINDS WILL DECREASE
AS WELL.

LMZ643>646-061545-
/O.CAN.KMKX.SC.Y.0072.000000T0000Z-121006T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
939 AM CDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

NORTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED INTO THE EARLY
AFTERNOON...THEN EASING TO 10 TO 15 KNOTS LATE IN THE AFTERNOON.

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 3:36 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 3, 3:36 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT WED OCT 3 2012

.VERY SHORT TERM...TONIGHT AND THURSDAY. FORECAST CONFIDENCE...MEDIUM
TO HIGH.

CLOUDS AND A FEW SHOWERS ACROSS THE EASTERN HALF OF THE FORECAST
AREA WILL EVENTUALLY PULL AWAY THIS EVENING INTO TONIGHT...LEAVING
MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA BY MORNING. WINDS ALOFT
WILL PICK UP AHEAD OF APPROACHING LOW PRESSURE OVERNIGHT...BUT WILL
REMAIN LIGHT NEAR THE SURFACE. WITH AFTERNOON DEW POINTS AWAY FROM
THE CLOUDS IN THE UPPER 30S TO MID 40S...TEMPS COULD FALL QUITE A
BIT OVERNIGHT. UNDERCUT BULK OF GUIDANCE FOR LOWS...THOUGH MILDER
TEMPS ALOFT AND PREVIOUSLY MENTIONED HIGHER WINDS ALOFT SHOULD KEEP
TEMPS A BIT MILDER THAN THE LAST COUPLE NIGHTS.

DEEPENING LOW PRESSURE WILL CROSS FROM NORTHERN MINNESOTA INTO
CANADA THURSDAY...DRAGGING A COLD FRONT ACROSS WISCONSIN. TEMPS WILL
BE MILD AHEAD OF THE FRONT...SHARPLY FALLING BEHIND THE FRONT.
MILDEST TEMPS WILL BE IN THE EAST WHERE THERE WILL BE MORE TIME FOR
HEATING BEFORE THE FRONT...WITH HIGHS GETTING INTO THE 70S. WITH
PRECIPITABLE WATER VALUES ALONG AND AHEAD OF THE FRONT INCREASING TO
1-1.25 INCHES...AND DECENT LIFT WITH PASSAGE OF FRONT...SHOULD SEE
SCATTERED SHOWERS AND MAYBE EVEN A THUNDERSTORM TOMORROW. THOUGH
CONFIDENCE IS HIGH THAT THERE WILL BE SHOWERS...DID NOT GO HIGHER
THAN CHANCE POPS DUE TO LACK OF CONFIDENCE IN AREAL COVERAGE OF
SHOWERS.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

WEATHER WILL BE DICTATED BY CLOSED LOW TRACKING FROM NORTHERN
MINNESOTA ACROSS LAKE SUPERIOR THURSDAY NIGHT AND FRIDAY...AND
TRAILING TROUGH DEEPENING AS IT DROPS THROUGH REGION
SATURDAY/SATURDAY NIGHT WITH 250 MB JET INCREASING TO 117 KTS.

THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

COLD AIR ADVECTION ON 40 TO 45 KNOT WINDS DROPS 850 MB TEMPERATURES
5C TO 10C BETWEEN 00Z FRIDAY AND 00Z SATURDAY WITH BELOW 0C
EVERYWHERE BY FRIDAY EVENING. PRECIPITATION WILL BE EAST OF FORECAST
AREA BY 00Z WITH STRONG SUBSIDENCE AND DRY AIR RAPIDLY SPREADING
IN...THOUGH SOME MID-LAYER FRONTOGENETIC FORCING AND MOISTURE ALONG
AND AHEAD OF TIGHT 850 MB BAROCLINIC ZONE MAY SPIT OUT A SPRINKLE OR
ISOLATED LIGHT SHOWER IN THE FAR EAST/SOUTHEAST FOR AN HOUR OR TWO
AFTER 00Z...BUT PROBABILITY IS VERY LOW SO WILL LEAVE OUT.

RAPIDLY CLEARING SKIES THURSDAY NIGHT BUT LOWS WILL BE TEMPERED BY
STIFF WNW WINDS ALOFT AND TIGHT SURFACE PRESSURE GRADIENT KEEPING
BOUNDARY LAYER STIRRED WITH 925 MB TEMPS AND A NEARLY ISOTHERMAL
PROFILE ON AREA FORECAST SOUNDINGS YIELDING LOWS IN THE LOW TO MID
30S WEST...MID 30S CENTRAL...AND MID TO UPPER 30S EAST WITH THE
WARMEST TEMPS IN THE FAR SOUTHEAST.

AFTER INITIAL SURGE...COLD AIR ADVECTION SLOWS A BIT DURING THE DAY
FRIDAY WITH COLDEST AIR STAYING TO THE NORTH...WRAPPING AROUND LOW
AS IT LIFTS NORTHEAST TOWARD HUDSON BAY. NEARLY FULL SUN ALLOWS DRY
ADIABATIC MIXING UP TO 800MB BUT +4C TO +5C 925 MB TEMPERATURES ONLY
BRINGS HIGHS ON FRIDAY INTO THE LOW TO MID 50S...WITH WINDY
CONDITIONS MAKING IT FEEL COOLER.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE LOW TO MEDIUM.

REINFORCING SHOT OF COLDER AIR FLOWS OVER REGION FRIDAY NIGHT BEHIND
TRAILING SHORT WAVE TROUGH...WITH MODELS SHOWING A WIDE RANGE OF 850
MB AND 925 MB TEMPERATURES. WIDESPREAD SUB-FREEZING SURFACE
TEMPERATURES A REAL POSSIBILITY WITH THE COLDER SOLUTIONS...EXCEPT
ALONG THE LAKE. LEANED TOWARD THE COLDER TEMPERATURE RANGES FOR
LOWS...BUT SURFACE WINDS NOT FORECAST TO COMPLETELY DECOUPLE SO LOW
CONFIDENCE FOR A FREEZE WATCH AT THIS TIME.

COLDEST AIR SHIFTS A BIT TO THE EAST DURING THE DAY SATURDAY...BUT
HIGHS WILL STRUGGLE TO REACH THE MID TO UPPER 40S WITH BRISK
NORTHWEST WINDS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. FORECAST CONFIDENCE
MEDIUM.

BELOW NORMAL TEMPERATURE REGIME REMAINS IN PLACE AS 6 TO 10 DAY MEAN
500 MB HEIGHT PROGS SUPPORT WELL-ALIGNED OPERATIONAL MODELS THAT
KEEP REGION UNDER COOL NW FLOW EARLY IN THE PERIOD...WITH A
QUASI-STATIONARY POLAR VORTEX NEAR THE ARCTIC CIRCLE AND THE AXIS OF
A DEEP 500 MB TROUGH EXTENDING SSE THROUGH HUDSON BAY TO THE
CENTRAL/EASTERN GREAT LAKES.

HEIGHT ANOMALIES OF -60M TO -90M IN THE 6-10 DAY MODIFY UPWARD TO
-30M IN THE 8 TO 14 DAY AS 250 MB FLOW BECOMES ZONAL AND BRIEFLY
WEAKENS OVER THE N CENTRAL U.S. MONDAY INTO TUESDAY. MOS GUIDANCE
TRYING TO RETURN TEMPERATURES TOWARD NORMAL MONDAY AND TUESDAY WITH
WARM ADVECTION AHEAD OF NEXT 500 MB TROUGH THAT SWINGS THROUGH THE
WESTERN GREAT LAKES TUESDAY NIGHT WEDNESDAY. WAA PCPN WITH THIS
TROUGH AND ASSOCIATED SURFACE LOW STAYS NORTH OF FORECAST AREA
MONDAY NIGHT/TUESDAY. WILL KEEP SLIGHT CHANCE POPS IN FORECAST FOR
TUESDAY NIGHT AND WEDNESDAY BUT RETURN MOISTURE FLOW...INITIALLY
BLOCKED BY BROAD EASTERN HIGH...WILL BE ARRIVING INTO THE REGION A
BIT TOO LATE TO INTERACT WITH TRAILING COLD FRONT OVER SRN WI FOR
WIDESPREAD BENEFICIAL RAIN OVER SRN WI WITH PCPN DEVELOPING MAINLY
ALONG FRONT OVER NRN IL.

&&

.AVIATION/00Z TAFS/...

SHOWERS AND LINGER LOWER CLOUDS HAVE KEPT MVFR CONDITIONS IN THE
SOUTHEAST THIS AFTERNOON. EXPECT A MIX OF MVFR AND VFR IN THE
SOUTHEAST INTO THE EVENING...WITH DECREASING CLOUDS AND SHOWERS FROM
WEST TO EAST THROUGH THE EVENING AND EARLY NIGHT AS LOW PRESSURE
PULLS AWAY. COULD SEE SOME PATCHY FOG LATE TONIGHT UNDER MOSTLY
CLEAR SKIES AND LIGHT WINDS.

A COLD FRONT WILL BRING BREEZY WEST TO SOUTHWEST WINDS
THURSDAY...ALONG WITH A CHANCE FOR SHOWERS AND MAYBE EVEN A
THUNDERSTORM.

&&

.MARINE...

SOUTHWEST TO WEST WINDS THURSDAY AND NORTHWEST WINDS FRIDAY WILL
LIKELY GUST TO SMALL CRAFT ADVISORY LEVELS AT TIMES AS A STRONG LOW
PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE REGION. A SMALL
CRAFT ADVISORY IS THUS BEING ISSUED FOR THURSDAY AFTERNOON INTO
FRIDAY EVENING. WAVES WILL GENERALLY STAY BELOW 4 FEET DUE TO THE
OFFSHORE NATURE OF THE WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 PM THURSDAY TO 10 PM CDT FRIDAY FOR
     LMZ643>646.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...DDV
THURSDAY NIGHT THROUGH WEDNESDAY...REM
Hazardous weather outlook, Oct 3, 10:02 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 AM CDT WED OCT 3 2012

WIZ046-047-051-052-056>060-062>072-040915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1002 AM CDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A VIGOROUS COLD FRONT MOVING THROUGH SOUTHERN WISCONSIN MAY
TRIGGER ISOLATED THUNDERSTORMS ON THURSDAY.

TEMPERATURES WILL DROP TO AROUND FREEZING ACROSS MOST OF THE AREA
AWAY FROM LAKE MICHIGAN FRIDAY NIGHT. THERE IS A BETTER CHANCE FOR
SUB-FREEZING TEMPERATURES AWAY FROM LAKE MICHIGAN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-040915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1002 AM CDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWEST WIND GUSTS MAY REACH SMALL CRAFT ADVISORY LEVELS AHEAD
OF AN APPROACHING COLD FRONT ON THURSDAY. ISOLATED THUNDERSTORMS
ARE POSSIBLE ALONG THIS FRONT THURSDAY AFTERNOON. NORTHWEST WINDS
BEHIND THE FRONT ARE LIKELY TO REACH SMALL CRAFT ADVISORY LEVELS
THURSDAY NIGHT INTO FRIDAY.  A FEW GUSTS MAY REACH GALE FORCE.

WWW.WEATHER.GOV/MKX

KAVINSKY/DDV

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 12:54 AM CDTDense Fog AdvisoryMKXDodge, Fond du Lac, Jefferson, Ozaukee, Rock, Sheboygan and 3 more8 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.